Alert archive / New York / Storm Warnings in 2008
Storm Warning 5, NWS New York, NY
NWS New York, NY issued this storm warning at Dec 31, 2008, 4:52 AM EST. It took effect at Dec 31, 2008, 11:00 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2008, 4:52 AM EST (09:52 UTC)
- In effect from
- Dec 31, 2008, 11:00 AM EST
- Expired
- Jan 1, 2009, 1:00 AM EST
- In force
- 14 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
131 WHUS71 KOKX 310952 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 452 AM EST WED DEC 31 2008 ...VERY STRONG WINDS EXPECTED WEDNESDAY... .INTENSIFYING LOW PRESSURE WILL MOVE JUST SOUTH OF LONG ISLAND TODAY. AS THE LOW PULLS AWAY...VERY STRONG NORTHWEST WINDS WILL SET IN. ANZ335-338-355-312200- /O.UPG.KOKX.GL.W.0043.081231T1600Z-090101T0600Z/ /O.NEW.KOKX.SR.W.0005.081231T1600Z-090101T0600Z/ /O.NEW.KOKX.UP.Y.0001.081231T2100Z-090101T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 452 AM EST WED DEC 31 2008 ...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY. DEEPENING LOW PRESSURE WILL PASS SOUTH OF LONG ISLAND THIS MORNING. VERY STRONG WINDS WILL SURFACE IN THE WAKE OF THIS LOW...AND WILL REACH SPEEDS OF 30 TO 35 KTS. WINDS GUSTS OF 45 TO 50 KTS ARE EXPECTED THIS AFTERNOON...WITH A PERIOD OF 55 TO 60 KT GUSTS POSSIBLE EARLY THIS EVENING. IN ADDITION...TEMPERATURES WILL DROP SHARPLY THIS AFTERNOON. COLD TEMPERATURES AND STRONG WINDS WILL COMBINE TO PRODUCE FREEZING SPRAY LATE THIS AFTERNOON AND THIS EVENING. WATER TEMPERATURES ARE IN THE LOW 40S...SO THE MOST SIGNIFICANT ICING WILL OCCUR ON THE HIGHEST SURFACES ABOVE THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ330-340-345-350-353-312200- /O.UPG.KOKX.GL.W.0043.081231T1600Z-090101T1100Z/ /O.NEW.KOKX.SR.W.0005.081231T1600Z-090101T0600Z/ /O.NEW.KOKX.UP.Y.0001.081231T2100Z-090101T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 452 AM EST WED DEC 31 2008 ...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. DEEPENING LOW PRESSURE WILL PASS SOUTH OF LONG ISLAND THIS MORNING. VERY STRONG WINDS WILL SURFACE IN THE WAKE OF THIS LOW...AND WILL REACH SPEEDS OF 30 TO 35 KTS. WINDS GUSTS OF 45 TO 50 KTS ARE EXPECTED THIS AFTERNOON...WITH A PERIOD OF 55 TO 60 KT GUSTS POSSIBLE EARLY THIS EVENING. IN ADDITION...TEMPERATURES WILL DROP SHARPLY THIS AFTERNOON. COLD TEMPERATURES AND STRONG WINDS WILL COMBINE TO PRODUCE FREEZING SPRAY LATE THIS AFTERNOON AND THIS EVENING. WATER TEMPERATURES ARE IN THE LOW 40S...SO THE MOST SIGNIFICANT ICING WILL OCCUR ON THE HIGHEST SURFACES ABOVE THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
1 follow-up statement
671 WHUS71 KOKX 312100 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 400 PM EST WED DEC 31 2008 ...VERY STRONG WINDS EXPECTED INTO TONIGHT... .STRONG LOW PRESSURE EAST OF CAPE COD WILL MOVE QUICKLY NORTHEAST TONIGHT. VERY STRONG NORTHWEST WINDS CAN BE EXPECTED INTO TONIGHT BEHIND THIS DEEP LOW. ANZ330-335-338-340-345-350-353-355-010930- /O.CON.KOKX.SR.W.0005.000000T0000Z-090101T0600Z/ /O.EXT.KOKX.UP.Y.0001.000000T0000Z-090101T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 400 PM EST WED DEC 31 2008 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY... THE FREEZING SPRAY ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY. WIND SPEEDS OF 30 TO 40 KTS WITH GUSTS OF 45 TO 55 KTS ARE EXPECTED THROUGH THE EVENING AS THE DEEP LOW PRESSURE MOVES NORTHEAST. IN ADDITION...TEMPERATURES ARE DROPPING SHARPLY. COLD TEMPERATURES AND STRONG WINDS WILL COMBINE TO PRODUCE FREEZING SPRAY. WATER TEMPERATURES ARE IN THE LOW 40S...SO THE MOST SIGNIFICANT ICING WILL OCCUR ON THE HIGHEST SURFACES ABOVE THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this storm warning went out at Dec 31, 4:37 AM EST, 15 minutes earlier.
Area forecast discussion, Dec 31, 4:37 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
437 AM EST WED DEC 31 2008
.SYNOPSIS...
A FAST MOVING LOW PRESSURE SYSTEM WILL RAPIDLY INTENSIFY AS IT
TRACKS SOUTH AND THEN EAST OF LONG ISLAND TODAY. THIS LOW RACES INTO
THE CANADIAN MARITIMES TONIGHT...WITH HIGH PRESSURE BUILDING OVER
THE AREA ON THURSDAY. ANOTHER STORM SYSTEM WILL AFFECT THE REGION
FRIDAY. ANOTHER WEAK SYSTEM APPROACHES THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
PHASING SHORTWAVE ENERGIES OVER THE UPPER GREAT LAKES WILL DIG TO
THE DELMARVA COAST BY THIS AFTERNOON...AND THEN PIVOT OFFSHORE LATE
TODAY INTO TONIGHT WHILE CONTINUING TO DEEPEN. AS A RESULT LOW
PRESSURE OVER THE OHIO VALLEY WILL RACE TO THE NJ COAST THIS
MORNING...AND THEN RAPIDLY DEVELOP AS IT TRACKS E...JUST SOUTH OF
LONG ISLAND THIS AFTERNOON....AND THEN TO SE OF CAPE COD BY THIS
EVENING. A QUICK NOTE...SECONDARY AREA OF PRESSURE FALLS ACROSS
THE DELMARVA COAST EARLY THIS MORNING...FAVORING COLDER AND MORE
SOUTHERN TRACK OF NAM.
DEVELOPING LLJ AND STRONG ISENTROPIC LIFT AHEAD OF THE LOW WILL
ALLOW FOR PRECIP TO BREAK OUT FAIRLY RAPIDLY FROM W TO E THIS
MORNING.
TEMP PROFILE WILL SUPPORT ALL SNOW THROUGH THE EVENT ACROSS LOWER
HUDSON VALLEY AND CONN...NORTHERN PORTIONS OF NE NJ...AND LIKELY THE
NORTHEAST 1/3RD OF LONG ISLAND. TAKING A BLEND GFS/NAM TRACK OF
LOW...WOULD EXPECT SOME MIXING WITH RAIN FROM THE ONSET OR SHORTLY
AFTER ACROSS SOUTHERN HALF OF NE NJ ZONES...SOUTHERN NYC
BOROUGHS...AND SOUTHERN HALF OF LI COUNTIES AS LOW PRESSURE SLIDES S
OF THE AREA AND ENOUGH WARM AIR MOVES IN ALOFT. WITH TRACK OF
RAPIDLY DEVELOPING LOW JUST TO THE SOUTH OF LI...WOULD ALSO EXPECT
THE ABOVE MENTIONED REGIONS TO EVEN SEE PRECIP BRIEFLY TAPER OR
BECOME SCATTERED AS THE LOW PASSES JUST TO THE SOUTH DURING THE
MORNING.
STRONG FRONTOGENETIC FORCING DEVELOPS LATER THIS MORNING OVER THE
LOWER HUDSON VALLEY AND THEN SLIDES INTO THE CONN ZONES THROUGH THIS
AFTERNOON. THIS WILL BE WHERE THE BEST SNOW GROWTH AND HEAVIEST SNOW
AXIS WILL LIE ACROSS THE TRI-STATE. DEPENDING ON THE EXACT
TRACK...THIS ENHANCED FORCING MAY SLIDE AS FAR SOUTH AS NORTH
EASTERN LI AS WELL.
AS THE LOW PASSES TO THE EAST WINDS WILL QUICKLY BACK TO NE THEN NW
AND RAPIDLY STRENGTHEN WITH STRONG CAA ON THE BACKSIDE...AND ALL
PRECIP TURNING BACK TO SNOW. MODELS IN GOOD AGREEMENT WITH
DEFORMATION BAND DEVELOPING ON THE BACK-SIDE OF THE RAPIDLY
INTENSIFYING LOW AS UPPER ENERGY SWINGS THROUGH...WHICH IS
EXPECTED TO BRING A BURST OF MODERATE TO HEAVY SNOW SWEEPING
ACROSS THE ENTIRE REGION FROM W TO E THIS AFTERNOON AND EVENING.
SO IN TERMS OF SNOWFALL...WITH QPF AROUND 1/4 TO 1/2 INCH WITH THE
FAST MOVING SYSTEM...EXPECTING A 3 TO 6 INCH SNOW ACROSS THE LOWER
HUDSON VALLEY AND CONN WITH BETTER SNOW/LIQUID RATIOS. CLOSER TO
3 TO 4 ACROSS THE LOWER HUDSON VALLEY...AND 4 TO 6 INCHES ACROSS
SE CT WITH LONGER DURATION IN HEAVIER LIFT/QPF AXIS. WOULD NOT BE
SURPRISED TO SE CLOSER TO THE 6 INCH AMOUNTS ACROSS EASTERN NEW
HAVEN/NEW LONDON/MIDDLESEX.
1 TO 3 INCHES EXPECTED OVER NE NJ...NYC...WITH MIXING AND PERHAPS
A PERIOD OF DRY-SLOTTING. HIGHEST AMOUNTS ACROSS NORTHERN PARTS OF
THESE AREAS.
HAVE HIGHEST CONFIDENCE IN SUFFOLK COUNTY GETTING INTO SOME
DEFORMATION BANDING...WITH SNOWFALL AMOUNTS IN THE 2 TO 4 INCH
RANGE FOR MOST OF THE REGION. HIGHEST ACROSS NORTH SHORE. NORTHEAST
SUFFOLK COUNTY ZONES WHICH BASED ON STORM TRACK SHOULD SEE LIMITED
MIXING AND WILL BE IN A MORE FAVORABLE DYNAMICS FOR LONGER...SO
THINKING ACCUM OF 3 TO 5 INCHES ACROSS THIS AREA.
ANOTHER IMPORTANT ASPECT TO THIS SYSTEM WILL BE THAT NW WINDS WILL
INCREASE RAPIDLY IN THE WAKE OF THE LOW THIS AFTERNOON. THE
COMBINATION OF THE STRONG PRESSURE RISES...STRONG CAA...500 HPA VORT
PASSING OVER THE REGION...AND 50-55 KT WINDS BETWEEN 850-900
HPA...THINKING ALL THE INGREDIENTS ARE THERE FOR A 1-3 HR BURST OF
HIGH WIND WARNING WINDS LATE TODAY/EARLY THIS EVENING. SO WILL PUT UP
HIGH WIND WARNING.
TO COMPOUND THIS...IF DEFORMATION BAND COMES THROUGH AS
EXPECTED...NEAR BLIZZARD CONDS ARE POSSIBLE FOR A SHORT DURATION
THIS AFTERNOON. ADDITIONALLY...COASTAL LOCALS WILL HAVE STRONG
POTENTIAL FOR FLASH FREEZE THIS AFTERNOON WITH SNOW ACCUMULATION ON
TOP OF RAPIDLY FREEZING WATER OR SLUSH FROM THE MORNING. WITH ALL
THIS OCCURRING DURING THE AFTERNOON COMMUTE WILL EXPAND WINTER
WEATHER ADVISORY FOR REST OF REGION BASED ON IMPACT. WILL UPGRADE
NEW LONDON/MIDDLESEX/AND NEW HAVEN COUNTIES TO WINTER STORM
WARNING AND ADD IN NE SUFFOLK WITH 4 TO 6 INCHES OF SNOW
EXPECTED...COMBINED WITH NEAR BLIZZARD CONDS THIS AFTERNOON/EVE IN
FALLING...BLOWING AND DRIFTING SNOW. HIGH WIND WARNING WILL BE
COMBINED IN WINTER STORM WARNING. WITH AN EARLY NEW YEARS EVE
COMMUTE...IMPACT WILL BE POTENTIALLY HUGE.
SNOW TAPERS OFF FROM WEST TO EAST LATE IN THE AFTERNOON/THIS
EVENING AS SHORTWAVE AXIS SLIDES EAST AND DEFORMATION BAND SLIDES NE
OF AREA. HIGH WINDS WARNING CONTINUES UNTIL MIDNIGHT...WITH REDUCED
VSBY IN BLOWING SNOW...AND DRIFTING ACROSS NORTHERN ZONES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
TROUGH AXIS SLIDES OFFSHORE TONIGHT...WITH LOW PRESSURE RACING TO
CANADIAN MARITIMES. WOULD EXPECT POTENTIAL OF WINDS OF 30 TO 40 MPH
WITH GUSTS UP TO 60 MPH TROUGH MIDNIGHT...THEN SLOWLY SUBSIDING LATE
TONIGHT AS CAA BURST WANES AND GRADIENT WEAKENS AS HIGH PRESSURE
BUILDS IN FROM THE WEST. BLOWING/DRIFTING SNOW CONTINUING THROUGH
OVERNIGHT AND ROAD CREWS WILL CONTINUE TO BE BUSY INTO THE
OVERNIGHT.
BITTERLY COLD TONIGHT WITH TEMPS FALLING INTO THE TEENS CITY/COAST
AND SINGLE DIGITS INTERIOR. WIND CHILL READINGS PLUMMETING TO 0 TO 8
BELOW ZERO ACROSS THE CITY/COAST AND 8 TO 14 BELOW ZERO ACROSS
INTERIOR ZONES BY LATE TONIGHT. MIDNIGHT NYC TEMPS FOR THE BALL DROP
WILL BE AROUND 20 WITH WIND CHILL VALUES AROUND 0. WILL ADDRESS
WIND CHILLS...PARTICULARLY FOR NYC...IN HWO TO PREVENT TOO MANY
COMPLICATIONS WITH RUNNING WARNINGS AND ADVISORIES.
UPPER FLOW BECOMES MORE ZONAL THURS...WITH HIGH PRESSURE CONTINUING
TO BUILD INTO THE REGION. MOSTLY SUNNY WITH JUST SOME LATE DAY
CIRRUS. WINDY DAY...15 TO 25 WITH GUSTS 30 TO 40 MPH...SLOWLY
SUBSIDING THROUGH THE AFTERNOON. TEMPS WILL STAY IN THE LOWER TO
MID 20S AREAWIDE. WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO IN
THE MORNING...RISING TO THE SINGLE DIGITS(INTERIOR) TO LOWER
TEENS(CITY/COAST) IN THE AFTERNOON.
SHORTWAVE RIDGING THURSDAY NIGHT...WITH HIGH PRESSURE SETTLING TO
THE SOUTH. GOOD RADIATIONAL COOLING EXPECTED THURS EVENING...BEFORE
MID AND HIGH CLOUDS INCREASE AHEAD OF THE NEXT SYSTEM. TEMPS LIKELY
DROPPING IN THE LOW TEENS/PERHAPS SINGLE DIGITS IN FAR OUTLYING
AREAS...GENERALLY TEENS ELSEWHERE...LOWER 20S NY/NJ METRO.
MODELS CONTINUE TO ADVERTISE MORE PROGRESSIVE SOLUTION FOR FRI/FRI
NIGHT. CLOSED UPPER LOW MOVING THROUGH GREAT LAKES THURS
NIGHT/FRI...AND THEN THROUGH THE NE LATE/FRI NIGHT. ASSOCIATED
CLIPPER LOW TRACKS THROUGH NORTHERN NY AND CENTRAL NE ENGLAND.
THIS IS NOT A VERY FRUITFUL TRACK IN TERMS OF PRECIP FOR THE
REGION. SOME WAA LIGHT SNOW SHOWERS(SNOW/RAIN CITY/COAST) ACTIVITY
AHEAD OF THE TRAILING COLD...AND THEN WITH SHORTWAVE AXIS MOVING
THROUGH FRI/FRI EVENING. BUT MODELS KEEP EXPLOSIVE DEVELOPMENT
WELL EAST OF THE REGION WITH JUST STRONG NW WINDS ON THE BACKSIDE
AND ANOTHER SHOT OF CAA. WILL CONTINUE WITH JUST CHANCE POPS FOR
THIS PERIOD...WITH LITTLE QPF.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE LOW RACES NE THROUGH THE CANADIAN MARITIMES ON SAT WITH WINDY
AND COLD CONDITIONS. HIGH PRESSURE BUILDS IN SAT NIGHT. INCREASING
CLOUDS SUN WITH WAA PRECIP POSSIBLE BY SUN NIGHT. FRONTAL SYSTEM
SHOULD PUSH THROUGH THE AREA EARLY ON MONDAY...ALTHOUGH MOISTURE
ASSOCIATED WITH THIS SYSTEM WILL BE LIMITED. HIGH PRESSURE BUILDS
BACK IN FOR TUESDAY.
&&
.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
AMENDMENTS JUST SENT TO DELAY ONSET OF PRECIP AT ALL TERMINALS
BASED ON CURRENT OBS. PRECIP FIGHTING VERY DRY DEWPOINTS ATTM.
TAFS BASICALLY UNCHANGED FROM 06Z VERSION OTHERWISE...WITH
DIFFICULT DAY AHEAD ACROSS THE NY/NJ/CT AIRSPACE.
ASIDE FROM CONDS SPELLED OUT IN TAFS...PLUMMETING TEMPS WILL MEAN ICING
FOR RAMPS IN THE AFTERNOON.
BLOWING SNOW INTO THE OVERNIGHT.
OUTLOOK FOR 06Z THU THROUGH SUN...ANY BLOWING SNOW ENDS AS WIND
SLOWLY DIMINISHES ON THURSDAY. VFR INTO EARLY FRIDAY. LOW PRESSURE
BRINGS LIGHT SNOW FRIDAY AFTERNOON INTO THE EVENING.
SATURDAY...STRONG NW WINDS. SUNDAY...VFR.
&&
.MARINE...
SOUTHEAST WINDS ACROSS THE AREA WATERS WILL INCREASE THIS MORNING
AS LOW PRESSURE APPROACHES FROM THE EAST. LOOKING AT A VERY RAPID
DETERIORATION IN CONDITIONS BY EARLY AFTERNOON. AS LOW PRESSURE
TRACKS JUST SOUTH OF LONG ISLAND...WINDS WILL GUST TO GALE FORCE
BEFORE TURNING TO THE NORTHWEST. THESE WINDS ARE EXPECTED TO
INCREASE TO STORM FORCE BY LATE AFTERNOON. THE HIGHEST WINDS ARE
EXPECTED TO OCCUR BETWEEN ABOUT 23Z TUESDAY AND 03Z
WEDNESDAY...WITH GUSTS 55 TO 60 KTS POSSIBLE.
WIND DRIVEN SEAS EXPECTED TO BUILD TO OVER 10 FT ON THE OCEAN AND 4
TO 6 FT ON LI SOUND.
FALLING TEMPERATURES LATER TODAY WILL ALSO ALLOW FOR THE DEVELOPMENT
OF FREEZING SPRAY...ESPECIALLY IN BAYS AND LONG ISLAND SOUND WHERE
WATER TEMPERATURES ARE UPPER 30S TO LOW 40S. IT SHOULD BE NOTED THAT
SEA SURFACE TEMPS ON THE OCEAN ARE RIGHT NEAR THE 45 DEG THRESHOLD.
BUT WITH VERY COLD AIR ARRIVING AND SUCH STRONG WINDS...IT IS LIKELY
THAT LARGER VESSELS COULD GET SIGNIFICANT ICING WELL ABOVE THE WATER
LINE.
WINDS WILL BE SLOW TO COME DOWN TONIGHT...AND MAY STILL GUST TO
STORM FORCE ACROSS EASTERN WATERS PAST 06Z. WILL LIKELY NEED GALE
WARNINGS AFTER THE STORM WARNINGS EXPIRE AT 06Z.
WINDS/SEAS SUBSIDE IN EARNEST ON THURSDAY...WITH RELATIVELY TRANQUIL
CONDITIONS THROUGH FRIDAY AFTERNOON. WHILE LOOKING LESS OF A DIRECT
THREAT...THERE IS STILL THE POTENTIAL FOR MARINE IMPACTS FROM A
COASTAL STORM OVER THE WEEKEND.
&&
.HYDROLOGY...
SYSTEM AFFECTING THE AREA TODAY WITH LIQUID EQUIVALENT TOTALS
AROUND 1/4 TO 1/2 INCH...MAINLY SNOW. ONLY A FEW HUNDREDTHS OF AN
INCH QPF WITH FRI/FRI NIGHT SYSTEM.
&&
.TIDES/COASTAL FLOODING...
LOW WATER PROBLEMS THIS AFTERNOON/EVENING DURING LOW TIDE CYCLE
NOT EXPECTED. CURRENT GUIDANCE SUGGESTS THAT ABOUT 1.5 FT LOW WATER
ANOMALIES POSSIBLE...HOWEVER TWO REASONS WHY PROBLEMS PROBABLY
WILL NOT OCCUR. FIRST...EASTERLY WINDS THIS MORNING ARE PILING UP
WATER...ANYWHERE FROM 0.5 TO 1 FT ABOVE MLLW. SECOND...THE
STRONGEST WINDS OCCUR SHORTLY AFTER LOW TIDE THIS EVENING..SO NOT
ENOUGH TIME FOR TRUE BLOWOUT TIDES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 8 PM EST THIS EVENING FOR
CTZ006>008-010>012.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR CTZ005-009.
WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
CTZ005-009.
NY...WINTER STORM WARNING UNTIL 8 PM EST THIS EVENING FOR NYZ079.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR NYZ067>078-080-081.
WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
NYZ067>077.
WINTER WEATHER ADVISORY UNTIL 8 PM EST THIS EVENING FOR NYZ078-
080-081.
NJ...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR NJZ002>006-011.
WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
NJZ002>006-011.
MARINE...STORM WARNING FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY FOR
ANZ330-335-338-340-345-350-353-355.
FREEZING SPRAY ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
THURSDAY FOR ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...NV
AVIATION...BS
MARINE...BS
HYDROLOGY...NV
TIDES/COASTAL FLOODING...BSHazardous weather outlook, Dec 31, 3:54 AM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 354 AM EST WED DEC 31 2008 CTZ006>008-010>012-NYZ079-011100- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK- 354 AM EST WED DEC 31 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. ALSO...VERY STRONG WINDS DEVELOPING AS THE WINTER STORM DEPARTS WILL COMBINE WITH FALLING TEMPERATURES RESULTING IN BITTERLY COLD WIND CHILLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COASTAL STORM MAY IMPACT THE AREA FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002>006-011-NYZ067>077-011100- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 354 AM EST WED DEC 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. HIGH WIND WARNING. ALSO...VERY STRONG WINDS DEVELOPING LATER THIS EVENING WILL COMBINE WITH FALLING TEMPERATURES RESULTING IN BITTERLY COLD WIND CHILLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COASTAL STORM MAY IMPACT THE AREA FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078-080-081-011100- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 354 AM EST WED DEC 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM EST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. HIGH WIND WARNING. ALSO...VERY STRONG WINDS DEVELOPING LATER THIS EVENING WILL COMBINE WITH FALLING TEMPERATURES RESULTING IN BITTERLY COLD WIND CHILLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COASTAL STORM MAY IMPACT THE AREA FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EST WED DEC 31 2008 ...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE WINDS ARE POSSIBLE WITH A COASTAL STORM FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 3:53 AM EST | High Wind Warning | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 21 hr |
| Dec 31, 4:47 AM EST | Winter Storm Warning | OKX | Suffolk | 15 hr |
| Dec 31, 4:52 AM EST | Heavy Freezing Spray Advisory | OKX | 25 hr | |
| Dec 31, 3:21 PM EST | Wind Advisory | OKX | Orange, Putnam, Rockland, Westchester | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.